MAUDE Adverse Event Report: CORNEAT VISION, LTD. EVERPATCH+; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. EVERPATCH+; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Catalog Number 1044002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erosion (1750)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient with glaucoma underwent implantation of the ahmed glaucoma valve in the right eye and the everpatch+ was used to cover the tube.A fornix-based flap was created and the glaucoma valve was implanted in the superior temporal quadrant; cautery was used intraoperatively to control bleeding and minimize scarring.Surgery was uneventful and the wound was closed with vicryl continuous sutures.Topical steroids were prescribed postoperatively (per standard of care).Within the first postoperative month, the patient presented with exposure of the conjunctiva over the everpatch+; however, there was no wound leak (i.E., seidel negative).On (b)(6) 2025, tube revision surgery was performed where the everpatch+ was explanted and replaced with a tutoplast.During explantation, the everpatch+ was not well adherent and was easily removed.The surgeon suspects that the patient's very thin conjunctiva (no tenon's) likely contributed to the conjunctival erosion.The patient has not experienced a loss of 2 or more lines of best corrected visual acuity (bcva) compared to baseline.
 
Additional Manufacturer Narrative
The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The explanted device was discarded by the user and is not available for evaluation.An investigation is underway to evaluate the rate of wound dehiscence and exposure associated with everpatch+.Based on current data, this is the only known case of everpatch+ exposure.The current device instructions for use identifies the following possible complications: "detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed"; and "conjunctival retraction or wound dehiscence, which may lead to exposure of the device and could require a corrective procedure".The current instructions for use also recommends "in the short term after surgery, more frequent follow-up visits should be conducted to ensure proper wound healing." manufacturer reference #: (b)(4).

Brand Name
EVERPATCH+
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key21877966
Report Number3029772936-2025-00002
Device Sequence Number7865295
Product Code QWU
UDI-Device IdentifierG16010440020
UDI-Public+G16010440020/$20250113/14D20270713X
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1044002
Device Lot Number20250113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHMED GLAUCOMA VALVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient RaceBlack Or African American